Docetaxel cycle 3 chemo: hitting the wall on day 6

It looked like this cycle was going to be easy, I've been walking 2 miles a day everyday so far and other than a mid upset stomach, there have been minimal side effects. That is, until today. My energy level has dropped like a rock overnight. Looks like I'll be chair bound for today at least. I'm guessing it's the blood counts at this point. Anyone else have that experience on chemo?

11 Replies

oldestnewest
  • That sounds familier. Yes, some cycles are better than others. As I recall, I got hit by the chemo truck cycles 3, 4, 8& 9. Mostly days 4 and 5 for me. Fatigue was the worst part for me. You get used to some things and other negative things build up. Hang in there, you'll get through this. All for a good reason. I'm 5 months out and feeling much better, psa undetecable.

  • Nothing as serious as yours but if may help lam going to atart taking dessicated liver swanson health products. Cheap too. Wish you a fast recovery. Rocco

  • Thanks for the suggestion.

  • I am in day 9 of my first round of Docetaxol & Cisplation. Day 1 (1st 24 hrs) was okay. Around 26 hrs started to get tired. Next morning, I was totally incapacitated. Extreme fatigue and nausea. Ist thing in morning get up for 45 minutes, try to eat, and then collapse in bed. There after get up for 10 minutes and collapse for a few hours. Hurt to think, Never had total and utter exhaustion like this, along with nausea. Back ached constantly, couldn't get comfortable lieing in bed for five days. This continued for 124 hours (5 days). Also included vomiting, about once a day, taking 8mg odansetron, twice a day. Nauseous most of the time. At end of 6th day, started to feel like I might live thru this. Still exhausted, but less severe fatigue. Can stay up for 30-60 minutes at a time, then must lie down for 30-60 minutes, Can read the newspaper now. Still nausea and vomiting and odansetron. Also have back rash (paplliary), using hydrocortisone cream. Not sure I can do this again?

  • Sorry to hear it's so tough on you. It can definitely get difficult as I am now experiencing. Today is a little better than yesterday, I was actually able to walk a mile, but slowly and with lots of stops to sit down. I am still pretty much chair-bound.

    Part of the issue for you is the multiple chemos you are doing. The platinums are more difficult I've heard. Some people have said they had a very difficult time with the two chemos and their MOs ended up taking them off the Platin and down to just Docetaxel. I've heard a few stories about that and most of them could handle just the Docetaxel so they were able to finish.

    Hopefully you can continue with both. One of the things I noticed was how I felt a little better during the recovery period for each cycle. I'm trying to judge the chemo by that and not the side effects, but you do have to get through them and it's not easy. Good luck and keep us posted.

  • I'm surprised you are on Cisplatin. Most PCa patients who get on a platinum-based chemo, get Carboplatin. It is much more easily tolerated and has pretty close to the same effectiveness. Some say Cisplatin has a very slight advantage, others call it a draw. But the side effects are way better with Carboplatin.

  • Good Luck, Gregg57, bb66hotflash. It sucks to have those side effects. Hope you find ways that will help you get through them.... 15 minutes at a time, an hour at a time, a day at a time, ... until your body recovers again, each cycle. Please keep posting as much as can or need to do so. We need your stories, and we are here to listen & support you.

    I have met other men and women who have been on difficult chemos, and they all attest to how qualitatively different the fatigue of chemo can be, compared to just being what they used to call "tired", and simply getting some rest to help make it go away.

    Hope you write down all the details of your side effects, and take them with you to your next appointment. It's valuable information for your doctors and nurses, so that they can help/advise you as to the side effects.

    bb66hotflash might get some more ideas for improving quality of life during Cisplatin chemo here:

    chemocare.com/chemotherapy/...

    Hang in there, Guys!

    Charles

  • Thanks Charles,

    The chemo is a literal drag on your body. It's like driving your car with the parking brake on. You step on the gas and it just has a real hard time moving. Those of us who have been through the pain and debilitating loss of energy that cancer causes will always compare everything to that, at least I do. This chemo is difficult, but nowhere near as bad as before treatment. And there is a good upside when your body starts recovering after a week in and the cancer is down a little more each time. Like you say, just one minute, one hour, one day at a time. Soon we'll be looking at this through the rearview mirror.

  • Well said!

  • That was my husband's experience. He figured out his nadir/low point days -- and it was days 5-6, and these got more exhausting each cycle. It definitely builds over the treatments. It was a bit weird because day of chemo and a couple of days after - no big deal, and then yes, a WALL of fatigue. So he just planned on having two days of chill time. Your body is going through a lot so listen to it when it needs you to take a break. Glad that it is otherwise going pretty well.

  • Also -- did you talk to your doctor about Neuopogen (can be a single dose (Neulasta) or daily doses after chemo). It's to help the anemia. After the first or second chemo, with low blood counts (my husband ran on low end when he was healthy), he started getting this. The first time he got the "big dose" of Neulasta that was a "one-shot" deal (literally) but he didn't like it, so he switched to daily shots but just for 3-4 days, and that seemed to work for him. I think the Neupogen daily shots can go up to ten days? It helps to boost white cells.

You may also like...